MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C14
Medical Device Problem Codes Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: t93r6v.Device analysis: the device was received with the top of the i-blade upper tip broken off not returned.In addition, no damaged at the jaws were observed as reported.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Photo analysis: the image provided by the customer is that of the distal jaw of what appears to be an nseal device.A closer look at the clamp arm interface shows that the iblade upper tip was broken off.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that the jaw of the device cannot be opened and closed properly during the surgery.It was observed the i-blade of the upper jaw and the hinge joint were damaged, therefore the jaw cannot be controlled by the handle normally.The surgery was completed by opening a new pack of the same device.There were no patient consequences.

Brand Name
ENSEAL G2 CURVED JAW 14CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10824457
Report Number3005075853-2020-05913
Device Sequence Number11517161
Product Code GEI
UDI-Device Identifier10705036014164
UDI-Public10705036014164
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberNSLG2C14
Device Catalogue NumberNSLG2C14
Device Lot NumberT93R6V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/11/2020
Patient Sequence Number1